MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; SAW BLADE
Model Number EXCALIBUR, 4.0MM X 13CM
Medical Device Problem Codes Overheating of Device (1437); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 15th august 2025, it was reported by an arthrex's employee via an email that for 1 unit of ar-8400ex, excalibur, 4.0 mm x 13 cm, the handle was overheated, resulting in the deformation of the connection between the grinding head(ar-8400ex) and the handle.As a result, the product cannot be used normally.This was detected during an arthroscopic exploration and internal fixation of acromioclavicular joint dislocation procedure on (b)(6) 2025.The procedure was completed successfully by using another new ar-8400ex.There was no patient harm and no secondary procedure needed.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged ar-8400ex batch 15286955 was received for evaluation.Visual inspection revealed that the hub was melted.Due to the damage to the hub, the two tubes become stuck together.The functional test revealed that both tubes are stuck together and not moving.The most likely cause of the reported and observed failure is user use.Improper setting of the device in the handpiece may cause irreversible damage to the device.Directions for use dfu-0215-eo revision 1.Disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection, and shaverdrill devices.K.Directions for use i.Device insertion and removal for use with hand-controlled and non-hand-controlled handpieces: 1.To insert a disposable device, insert the device into the handpiece so that the plastic tab mates with the handpiece slot.The tab should be pushed in proximally as far as possible for a positive lock.Directions for use dfu-0154-eor6_fmt_en ar revision 6.Synergy and adapteur power system ii (aps ii) shaver handpieces 8.To avoid damaging the shaver handpiece and disposables used with the shaver handpiece, do not subject the disposable to excessive force.Excessive force may render the disposable and/or shaver handpiece inoperable.Directions for use dfu-0215-eo revision 1.Disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection, and shaverdrill devices.F.Precautions 9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.

Brand Name
EXCALIBUR, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22945546
Report Number1220246-2025-03710
Device Sequence Number9865259
Product Code GFA
UDI-Device Identifier00888867043589
UDI-Public(01)00888867043589(11)240712(17)290630(10)15286955
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 4.0MM X 13CM
Device Catalogue NumberAR-8400EX
Device Lot Number15286955
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown